Alert archive / California / Winter Storm Warnings in 2010
Winter Storm Warning 2, NWS San Diego, CA
NWS San Diego, CA issued this winter storm warning at Jan 19, 2010, 3:20 AM PST for Riverside County, San Bernardino County, California. It took effect at Jan 19, 2010, 10:00 AM PST. It was in force for 8 hr. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jan 19, 2010, 3:20 AM PST (11:20 UTC)
- In effect from
- Jan 19, 2010, 10:00 AM PST
- Expired
- Jan 19, 2010, 6:13 PM PST
- In force
- 8 hr
- Issued by
- NWS San Diego, CA
The radar
The Santa Ana Mts radar (KSOX), 152 km from the middle of the area, began a volume at 11:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jan 19, 6:00 PM PST | SNOW 1.5 | 1 Se Mountain Pass, CA | FROM 4 PM TO 6 PM MOUNTAIN PASS RECEIVED 1.5 INCHES OF SNOW AT AN ELEVATION OF 4777 FEET. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The text
As transmitted, in the capitals the NWS used until 2016.
136 WWUS46 KSGX 191120 WSWSGX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 320 AM PST TUE JAN 19 2010 ...WINTER STORM WARNING FOR THE MOUNTAINS ABOVE 6500 FEET FOR LATE MORNING THROUGH EARLY EVENING... .THE SECOND IN A SERIES OF PACIFIC STORMS WILL BRING A PERIOD OF HEAVY SNOWFALL ABOVE 6500 FEET FROM LATE THIS MORNING THROUGH EARLY THIS EVENING. CAZ055-192200- /O.NEW.KSGX.WS.W.0002.100119T1800Z-100120T0200Z/ SAN BERNARDINO COUNTY MOUNTAINS- 320 AM PST TUE JAN 19 2010 ...WINTER STORM WARNING IN EFFECT FROM 10 AM THIS MORNING TO 6 PM PST THIS EVENING ABOVE 6500 FEET... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A WINTER STORM WARNING ABOVE 6500 FEET FOR HEAVY SNOW AND BLOWING SNOW ...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 6 PM PST THIS EVENING. * TIMING: SNOW IS EXPECTED TO ARRIVE BY LATE MORNING OR EARLY AFTERNOON WITH SNOWFALL HEAVY AT TIMES IN THE AFTERNOON. * TOTAL SNOW ACCUMULATIONS: SNOWFALL OF 8 TO 16 INCHES ABOVE 6500 FEET. * WINDS: SOUTH TO SOUTHWEST 20 TO 30 MPH WITH GUSTS TO 45 MPH. * SNOW LEVELS: AROUND 6000 FEET. * IMPACTS: HEAVY SNOWFALL AND NEAR ZERO VISIBILITY IN FOG AND BLOWING AND DRIFTING SNOW WILL CAUSE HAZARDOUS DRIVING CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT... FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. && $$ CAZ056-192200- /O.NEW.KSGX.WS.W.0002.100119T2000Z-100120T0400Z/ RIVERSIDE COUNTY MOUNTAINS- 320 AM PST TUE JAN 19 2010 ...WINTER STORM WARNING IN EFFECT FROM NOON TODAY TO 8 PM PST THIS EVENING ABOVE 6500 FEET... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A WINTER STORM WARNING ABOVE 6500 FEET FOR HEAVY SNOW AND BLOWING SNOW ...WHICH IS IN EFFECT FROM NOON TODAY TO 8 PM PST THIS EVENING. * TIMING: SNOW IS EXPECTED TO ARRIVE BY EARLY AFTERNOON WITH SNOWFALL HEAVY AT TIMES IN THE AFTERNOON. * TOTAL SNOW ACCUMULATIONS: SNOWFALL OF 6 TO 10 INCHES ABOVE 6500 FEET. * WINDS: SOUTH TO SOUTHWEST 20 TO 30 MPH WITH GUSTS TO 45 MPH. * SNOW LEVELS: AROUND 6000 FEET. * IMPACTS: HEAVY SNOWFALL AND NEAR ZERO VISIBILITY IN FOG AND BLOWING AND DRIFTING SNOW WILL CAUSE HAZARDOUS DRIVING CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT... FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. && $$ MARTIN
2 follow-up statements
061 WWUS46 KSGX 191948 WSWSGX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 1148 AM PST TUE JAN 19 2010 ...WINTER STORM WARNING FOR THE MOUNTAINS ABOVE 6500 FEET FOR LATE MORNING THROUGH EARLY EVENING... .THE SECOND IN A SERIES OF PACIFIC STORMS WILL BRING A PERIOD OF HEAVY SNOWFALL ABOVE 6500 FEET FROM LATE THIS MORNING THROUGH EARLY THIS EVENING. CAZ055-200200- /O.CON.KSGX.WS.W.0002.000000T0000Z-100120T0200Z/ SAN BERNARDINO COUNTY MOUNTAINS- 1148 AM PST TUE JAN 19 2010 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 PM PST THIS EVENING... A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 PM PST THIS EVENING. * TIMING: SNOW IS EXPECTED TO ARRIVE BY LATE MORNING OR EARLY AFTERNOON WITH SNOWFALL HEAVY AT TIMES IN THE AFTERNOON. * TOTAL SNOW ACCUMULATIONS: SNOWFALL OF 8 TO 16 INCHES ABOVE 6500 FEET. * WINDS: SOUTH TO SOUTHWEST 20 TO 30 MPH WITH GUSTS TO 45 MPH. * SNOW LEVELS: AROUND 6000 FEET. * IMPACTS: HEAVY SNOWFALL AND NEAR ZERO VISIBILITY IN FOG AND BLOWING AND DRIFTING SNOW WILL CAUSE HAZARDOUS DRIVING CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT... FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. && $$ CAZ056-200400- /O.CON.KSGX.WS.W.0002.100119T2000Z-100120T0400Z/ RIVERSIDE COUNTY MOUNTAINS- 1148 AM PST TUE JAN 19 2010 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 8 PM PST THIS EVENING... A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 8 PM PST THIS EVENING. * TIMING: SNOW IS EXPECTED TO ARRIVE BY EARLY AFTERNOON WITH SNOWFALL HEAVY AT TIMES IN THE AFTERNOON. * TOTAL SNOW ACCUMULATIONS: SNOWFALL OF 6 TO 10 INCHES ABOVE 6500 FEET. * WINDS: SOUTH TO SOUTHWEST 20 TO 30 MPH WITH GUSTS TO 45 MPH. * SNOW LEVELS: AROUND 6000 FEET. * IMPACTS: HEAVY SNOWFALL AND NEAR ZERO VISIBILITY IN FOG AND BLOWING AND DRIFTING SNOW WILL CAUSE HAZARDOUS DRIVING CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT... FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. && $$ ATKIN
250 WWUS46 KSGX 200213 WSWSGX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 613 PM PST TUE JAN 19 2010 CAZ056-200315- /O.CAN.KSGX.WS.W.0002.000000T0000Z-100120T0400Z/ RIVERSIDE COUNTY MOUNTAINS- 613 PM PST TUE JAN 19 2010 ...WINTER STORM WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS CANCELLED THE WINTER STORM WARNING. WIDELY SCATTERED LIGHT TO OCCASIONALLY MODERATE SNOW SHOWERS CONTINUE ABOVE 5500 FEET...HOWEVER WIDESPREAD HEAVY SNOW IS NO LONGER EXPECTED. $$ CAZ055-200315- /O.EXP.KSGX.WS.W.0002.000000T0000Z-100120T0200Z/ SAN BERNARDINO COUNTY MOUNTAINS- 613 PM PST TUE JAN 19 2010 ...WINTER STORM WARNING HAS EXPIRED... THE WINTER STORM WARNING IS NO LONGER IN EFFECT. WIDELY SCATTERED LIGHT TO OCCASIONALLY MODERATE SNOW SHOWERS CONTINUE ABOVE 5500 FEET...HOWEVER WIDESPREAD HEAVY SNOW HAS ENDED. $$ SCV
What forecasters said that day
The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Diego, CA wrote its last area forecast discussion before this winter storm warning went out at Jan 18, 9:30 PM PST, 5 hours 50 minutes earlier.
Area forecast discussion, Jan 18, 9:30 PM PST, 5 hours 50 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN DIEGO CA 930 PM PST MON JAN 18 2010 .SYNOPSIS...A SERIES OF STORMS WILL BRING PERIODS OF RAIN AND SNOW AT THE HIGHER ELEVATIONS...HEAVY AT TIMES THROUGH FRIDAY. HIGH PRESSURE ALOFT IS FORECAST TO MOVE OVER DURING THE WEEKEND. A COLD FRONT IS FORECAST TO MOVE INTO THE STATE MONDAY. THERE WILL ALSO BE OCCASIONAL STRONG GUSTY WINDS...HIGH SURF AND SOME THUNDERSTORMS. && .DISCUSSION...FOR SOUTHWEST CALIFORNIA INCLUDING SAN DIEGO... ORANGE...SOUTHWEST SAN BERNARDINO AND WEST RIVERSIDE COUNTIES. THE FRONT HAS MOVES OUT WITH SHOWERS MOVING IN BEHIND TONIGHT. SHOWERS WILL DECREASE THROUGH TUESDAY MORNING. THE NEXT SYSTEM IS EXPECTED TO MOVE IN BY LATE TUESDAY MORNING THROUGH THE EVENING. THIS SYSTEM IS WEAKER WITH ABOUT A HALF INCH PLUS IN THE LOWER ELEVATIONS TO ONE INCH PLUS IN THE MOUNTAINS. THE SNOW LEVEL SHOULD LOWER TO AROUND 5000 FT. THERE WILL ALSO BE GUSTY SOUTHWEST TO WEST WINDS. THE NEXT SYSTEM COULD BRING PERIODS OF VERY HEAVY RAIN BEGINNING LATE WEDNESDAY MORNING OR AFTERNOON AND CONTINUING THROUGH THURSDAY NIGHT WITH SHOWERS ON FRIDAY. THE HEAVIEST RAIN IS EXPECTED WEDNESDAY NIGHT THROUGH THURSDAY NIGHT. THE SNOW LEVEL WILL RISE TO OVER 6000 FT WEDNESDAY AND THEN DROP LATE THURSDAY. THERE WILL ALSO BE PERIODS OF VERY STRONG GUSTY WINDS WEDNESDAY THROUGH THURSDAY WITH THE POTENTIAL TO CASUE WIDESPREAD DAMAGE. THIS SYSTEM WILL ALSO HAVE THE POTENTIAL TO CAUSE WATERSPOUTS AND FUNNEL CLOUDS. A RIDGE IS EXPECTED TO MOVE OVER DURING THE WEEKEND WITH SUNNY AND WARMER DAYS. A COLD FRONT IS EXPECTED TO MOVE THROUGH THE AREA MONDAY. && .HYDROLOGY...THE PRECIPITATION THIS WEEK...INCLUDING TODAYS TOTALS...HAS THE POTENTIAL TO GENERATE RAINFALL OF 4 TO 8 INCHES NEAR THE COAST WITH 15 TO LOCALLY 25 INCHES ON THE COASTAL MOUNTAIN SLOPES...WITH HIGHEST TOTALS ON SOUTH AND SOUTHWEST FACING SLOPES OF THE SAN BERNARDINO COUNTY MOUNTAINS. AT HIGHER ELEVATIONS IN THE SAN BERNARDINO AND RIVERSIDE COUNTY MOUNTAINS...MOSTLY ABOVE 7000 FEET...2 TO 4 FEET OF SNOWFALL IS POSSIBLE. && .AVIATION... 190330Z...RESIDUAL SCATTERED SHOWERS WILL CONTINUE TONIGHT WITH RANDOM CEILINGS ACROSS THE REGION OF 1500-2500 FEET WITH LOCAL HIGHER TERRAIN OBSCURED IN CLOUDS. GREATER CLOUD COVERAGE IS EXPECTED TUESDAY MORNING WEST OF THE MOUNTAINS...BUT VIS WILL CONTINUE P6SM. SOUTHEAST WINDS WILL INCREASE TUESDAY AS THE NEXT COLD FRONT ARRIVES TUESDAY AFTERNOON. CLOUD LAYERS WILL MULTIPLY WITH THE LOWEST CLOUDS REMAINING AROUND 2000-3000 FEET ASL. AS THE RAIN ARRIVES AROUND 20-22Z EXPECT THE MOUNTAIN OBSCUREMENT AS WELL AS SOME CEILINGS DOWN TO 1000 FEET OR SO WITH VIS DROPPING TO 2SM IN THE HEAVIER RAIN. THE RAIN WILL TAPER OFF TO SCATTERED SHOWERS TUESDAY EVENING WITH LOW CEILINGS CONTINUING WEST OF THE MOUNTAINS. && .MARINE... 190330Z...WINDS HAVE DIMINISHED FOR NOW...BUT LARGE WESTERLY SWELL WILL BUILD TONIGHT AND TUESDAY CREATING HAZARDOUS SEAS. STRONG WINDS AHEAD OF THE NEXT COLD FRONT WILL INCREASE TUESDAY AFTERNOON. A SMALL CRAFT ADVISORY IS IN EFFECT STARTING AT 6 AM TUESDAY FOR THE HAZARDOUS SEAS...THEN LATER ON FOR THE WINDS AS WELL. THE LARGE WEST SWELL WILL CREATE HIGH SURF AT ALL THE BEACHES STARTING EARLY TUESDAY AND WILL CONTINUE HIGH THROUGH FRIDAY. ANOTHER PERIOD OF GALE FORCE WINDS ARE EXPECTED WEDNESDAY AFTERNOON THROUGH THURSDAY AHEAD OF THE NEXT STRONG COLD FRONT. && .SGX WATCHES/WARNINGS/ADVISORIES... HIGH SURF ADVISORY FROM 6 AM TUESDAY TO 3 AM PST FRIDAY FOR THE BEACHES. SEE LAXCFWSGX. SMALL CRAFT ADVISORY FROM 6 AM TUESDAY TO 2 AM PST THURSDAY. SEE LAXMWWSGX AND LAXCWFSGX. && PUBLIC...WHITLOW AVIATION/MARINE...MM
Hazardous weather outlook, Jan 18, 7:00 PM PST, 8 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN DIEGO CA 700 PM PST MON JAN 18 2010 CAZ042-CAZ043-048-050-055>058-060>062-PZZ750-PZZ775-200000- ORANGE COUNTY COASTAL AREAS-SAN DIEGO COUNTY COASTAL AREAS- SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE- SAN DIEGO COUNTY VALLEYS-SAN BERNARDINO COUNTY MOUNTAINS- RIVERSIDE COUNTY MOUNTAINS-SANTA ANA MOUNTAINS AND FOOTHILLS- SAN DIEGO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS- COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS- COASTAL WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER AND OUT 30 NM- WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER EXTENDING 30 TO 60 NM OUT INCLUDING SAN CLEMENTE ISLAND- 700 PM PST MON JAN 18 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ALL OF EXTREME SOUTHWESTERN CALIFORNIA. .DAY ONE...TODAY AND TONIGHT THE FRONT HAS MOVED OUT OF THE AREA AND WINDS HAVE DECREASED BELOW ADVISORY CRITERIA. THERE IS A CHANCE OF SHOWERS THE REST OF TONIGHT FOR ALL AREAS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY A SERIES OF POWERFUL WINTER STORMS WILL AFFECT SOUTHERN CALIFORNIA THIS WEEK. EACH SYSTEM WILL BRING MODERATE TO HEAVY RAIN...STRONG WINDS...AND HEAVY MOUNTAIN SNOW ABOVE 6000 FEET. OTHER HAZARDS INCLUDE FLASH FLOODING...MUD SLIDES...HIGH SURF AND BEACH EROSION. FOR THE COASTAL WATERS...A SMALL CRAFT ADVISORY IS IN EFFECT FROM 6 AM TUESDAY TO 2 AM PST THURSDAY.. .SPOTTER INFORMATION STATEMENT...SKYWARN SPOTTER ACTIVATION HAS BEEN DEACTIVATED. HOWEVER THERE WILL BE SIGNIFICANT WEATHER TUESDAY THROUGH FRIDAY AND ACTIVATION THEN IS PROBABLE. SGX
In the hours before
Local storm report, Jan 18, 10:08 PM PST, 5 hours 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN DIEGO CA
1008 PM PST MON JAN 18 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1246 PM NON-TSTM WND GST HESPERIA 34.42N 117.30W
01/18/2010 M62.00 MPH SAN BERNARDINO CA MESONET
0151 PM NON-TSTM WND GST 10 N MORONGO VALLEY 34.21N 116.62W
01/18/2010 M65.00 MPH SAN BERNARDINO CA MESONET
A 65 MPH WIND GUST WAS MEASURED BY THE BURNS CANYON RAWS.
0230 PM NON-TSTM WND GST FREMONT CANYON 33.79N 117.72W
01/18/2010 M63.00 MPH ORANGE CA MESONET
A 63 MPH WIND GUST WAS MEASURED BY THE FREMONT CANYON
RAWS.
0250 PM NON-TSTM WND GST SAN CLEMENTE 33.45N 117.61W
01/18/2010 M58.00 MPH ORANGE CA FIRE DEPT/RESCUE
A 58 MPH WIND GUST WAS MEASURED BY THE LIFEGUARDS AT SAN
CLEMENTE PIER.
0430 PM FLASH FLOOD 2 E PAUMA VALLEY 33.30N 116.95W
01/18/2010 SAN DIEGO CA LAW ENFORCEMENT
FLOODING AND MUDSLIDES WERE REPORTED NEAR RINCON RANCH
ROAD. VEHCILE STUCK IN MUD.
0610 PM FLASH FLOOD 5 W TEMECULA 33.51N 117.22W
01/18/2010 RIVERSIDE CA LAW ENFORCEMENT
DE LUZ ROAD IMPASSABLE DUE TO HEAVY RAIN AND FLASH
FLOODING. DE LUZ ROAD COMPLETELY COVERED WITH DEBRIS.
&&
SCVThe office that day
Everything else NWS San Diego, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 18, 4:00 PM PST | Flash Flood Warning | SGX | San Diego | 60 min |
| Jan 18, 5:34 PM PST | Areal Flood Advisory | SGX | San Diego | 86 min |
| Jan 19, 3:29 AM PST | Wind Advisory | SGX | Orange, Riverside, San Bernardino, San Diego | 15 hr |
| Jan 19, 3:42 AM PST | Flash Flood Watch | SGX | Orange, Riverside, San Bernardino, San Diego | 14 hr |
| Jan 19, 12:45 PM PST | Tornado Warning | SGX | Orange | 45 min |
| Jan 19, 1:28 PM PST | Tornado Warning | SGX | Orange | 22 min |
| Jan 19, 1:42 PM PST | Special Marine Warning | SGX | 61 min | |
| Jan 19, 1:54 PM PST | Tornado Warning | SGX | Orange, San Diego | 36 min |
| Jan 19, 2:00 PM PST | Severe Thunderstorm Warning | SGX | Riverside, San Bernardino | 45 min |
| Jan 19, 2:24 PM PST | Severe Thunderstorm Warning | SGX | Orange, Riverside, San Diego | 51 min |
| Jan 19, 2:35 PM PST | Tornado Warning | SGX | San Diego | 40 min |
Nearby
Winter Storm Warnings in California, 2010Every winter storm warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; radar from the NEXRAD Level II archive.